Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The calculation of best linear one-sided $ L\sb{p}$ approximations

Author: G. A. Watson
Journal: Math. Comp. 27 (1973), 607-620
MSC: Primary 65D15
MathSciNet review: 0343537
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The calculation of linear one-sided approximations is considered, using the discrete $ {L_p}$ norm. For $ p = 1$ and $ p = \infty $, this gives rise to a linear programming problem, and for $ 1 < p < \infty $, to a convex programming problem. Numerical results are presented, including some applications to the approximate numerical solution of ordinary differential equations, with error bounds.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15

Additional Information

Keywords: One-sided approximation, $ {L_p}$ approximation, linear programming, convex programming
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society